“Probably, anthracycline-induced cardiotoxicity is a single and continuous phenomenon, from cellular to clinical stage, starting with myocardial cell injury, followed by progressive LVEF decline and, potentially, overt heart failure.”
I live with more than a dozen long-term and late stage side effects- particularly
Anthracyclines (doxorubicin) was one of the main cardiotoxic chemo regimens that I underwent. It is important to note however, that I also underwent several other documented cardiotoxic chemo regimens including:
According to the first study linked in the “recommended reading” section below, oncology doesn’t track long-term and late stage side effects such as chemotherapy-induced heart disease.
My experience is that heart problems caused by chemotherapy regimens is worse that what your oncologist told you and
Your lifestyle may be continuing the damage.
I have chosen to follow a different therapy plan to manage all my chemotherapy-induced heart problems. I undergo evidence-based but non-toxic therapies such as
According to annual echocardiograms, I have stabilized many of the usual echo metrics and improved on many others.
I am not saying that the standard-of-care heart therapies such as metoprolol, ACE inhibitors, Beta blockers, etc. are bad. I’m saying that the evidence-based, non-toxic therapies that I take work and work well. While improving my health.
If you’ve had cardio-toxic chemo and would like to learn more about managing your possible long-term and late stage heart problems, please scroll down the page and send me a question or a comment. I will reply to you ASAP.
“nthracyclines, a mainstay of cancer chemotherapy, have been known to induce cardiotoxicity.1,2However, data are lacking on anthracycline cardiotoxicity in racially and ethnically diverse populations…
In the study, “Racial and Ethnic Differences in Anthracycline Cardiotoxicity,” researchers examined Black, Hispanic, Asian, and White cancer survivors with incident heart failure, who had received anthracycline-based chemotherapy for any type of cancer in 2016 and 2019.3…
Per your study data, the cumulative incidence of heart failure was 23% in Asian cancer survivors treated with anthracycline — the highest among all racial and ethnic groups. What may be contributing to this statistic?
So, obviously the problem is that when cancer patients are exposed to some cancer drugs and, in this case, particularly, anthracycline, those drugs even though they’re treating the cancer, they could affect the heart and lead to the heart getting weaker and for heart failure to be manifested.
It can happen with different types of cancers, since different cancer drugs are used to treat [various] types of cancer, and different cancer drugs have [varying] levels of risk. Some have higher risks [that] affect the heart. We chose to study anthracycline for this study. That’s one of the cancer drugs that has known cardiac effects, or can weaken the heart. What we found is that Black and Hispanic patients had a higher incidence of heart failure at any point following anthracycline treatment…
In the study, hypertension, diabetes, and hyperlipidemia were highlighted as being more prevalent in Black, Hispanic, and Asian patients, but not in White patients. Do you believe that cultural differences in daily habits may play a role?…
“Conclusion– Anthracycline-induced cardiotoxicity is still a significant problem that compromises the quality of life and overall survival of cancer patients. However, recent findings demonstrate that this form of cardiomyopathy is mostly reversible with early detection and prompt therapeutic introduction strategy.
Probably, anthracycline-induced cardiotoxicity is a single and continuous phenomenon, from cellular to clinical stage, starting with myocardial cell injury, followed by progressive LVEF decline and, potentially, overt heart failure.
The current standard for monitoring cardiac function (periodic assessment of LVEF), detects cardiotoxicity at a late stage when a significant impairment has already occurred, precluding the chance of effectively prevent and treat its development.
“CONCLUSION– The survival rates of cancer patients have improved substantially with the development of immune checkpoint inhibitors and other therapies with specific molecular targets. However, the potential cardiotoxicity of these treatments requires clinicians to pay special attention to clinical signs and symptoms in order to manage cardiovascular complications. Preventive, diagnostic, and therapeutic algorithms must be continuously re-evaluated in interdisciplinary cardio-oncology boards, and additional studies are needed to develop more specific strategies for preventing and treating chemotherapy-related cardiotoxicity.
Chemotherapeutic agents can be associated with cardiovascular events that can increase morbidity and mortality among cancer patients.
The majority of prevention studies focusing on anthracyclines and HER2 inhibitors demonstrate the importance of minimizing exposure to the chemotherapy and initiating cardioprotective drugs at the right time.
Cardio-oncology is a growing field that is increasing knowledge about chemotherapy-induced cardiotoxicity and enabling more effective monitoring, treatment, and prevention…”